# SDR 97ZZZX1915

- Difficulty date: April 11, 1997
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N17142
- Make and model: Cessna 177B
- Aircraft serial: 17702507
- System (JASC): 3416 · Altimeter, Barometric/Encoder
- Part: Casting
- Part number: 3431
- Condition: Creep
- Location: Altimeter
- Component: 5934P1
- Stage of operation: IN
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

INCOMING INSPECTION CHECKS ON ALTIMETER REVEALED JUMPS IN THE OPERATION OF 100 FEET TO 200 FEET. THE END-SHAKES ON THE MECHANISM SHAFTS WERE MEASURED.  ONE END-SHAKE MEASURED ZERO.  THE OH MANUAL CALLS OUT A MINIMUM END-SHAKE OF .0020 INCH ON ALL THREE CRITICAL ROTATING SHAFTS.  BECAUSE OF THIS ZERO END-SHAKE CONDITION, FOUND THE JUMPY CONDITION AT ROOM TEMP, AND THE INSTRUMENT WOULD HANG UP THE POINTERS WHEN OPERATED IN A COLD ENVIRONMENT.  THE MANUFACTURER  INDICATED THAT A SHAFT END-SHAKE OF .0004 INCH OR LESS WILL CAUSE AN INSTRUMENT HANG-UP UNDER COLD OPERATING CONDITIONS ACCORDING TO THEIR TESTING.
